Sheller investigates link between Testosterone and heart attack

0
Shares

Recent studies conducted by the FDA now requires all manufacturers to warn patients of possible risk of heart attack and stroke, and to properly label approved usage

2015-03-03
The Food and Drug Agency (FDA) has ordered all pharmaceutical manufacturers of prescribed testosterone products to change their labeling to clarify the approved uses of these products. The new requirements, mandates that manufacturers clarify that the prescribed drugs are only approved to treat low testosterone levels caused by certain medical conditions. In addition to the new labeling requirements, the FDA is also requiring these manufacturers to add information to the labeling about the possible increased risk of heart attacks and strokes in patients taking testosterone.

NEWS UPDATE: FDA Requires Testosterone Products Labeling Change to Inform of Possible Increased Risk of Heart Attack And Stroke. See the Sheller.com Testosterone mass tort article posted March 03, 2014 for more details.  

A similar warning about testosterone drugs was issued last summer by Canadian health officials.

In recent years, testosterone replacement products have been marketed to men with symptoms of low energy and libido. In 2013, testosterone drugs including patches, gel injections and pills generated a revenue of $2.4 billion.

Testosterone and Improper Usage
FDA cautions that prescription testosterone products are approved only for men who have low testosterone levels caused by certain medical conditions. The benefits and safety of these medications have not been established for the treatment of low testosterone levels due to aging, even if a man’s symptoms seem related to low testosterone.

Cardio Risks and other Health Symptoms 

Based on the available evidence from studies and expert input from an FDA Advisory Committee meeting, there is a possible increased cardiovascular risk associated with testosterone use. These studies included aging men treated with testosterone products.

Important Safety information 

Patients using testosterone should seek medical attention immediately if symptoms of a heart attack or stroke are present, such as:

• Slurred speech

For more information, see the links from a sample of resources and the offical FDA news report below.

Resources:

1. http://www.fda.gov/downloads/Drugs/DrugSafety/UCM436270.pdf

2. http://www.statista.com/statistics/320301/predicted-annual-testosterone-drug-revenues-in-the-us/

Previous post

HUMANITARIAN OF THE YEAR, CCHR

Next post

In The Philadelphia Inquirer: Sheller $2.2 Billion J&J Pharma Settlement